Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 433, NWS Goodland, KS

July 28, 2016Cheyenne County, Kansas; Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jul 28, 2016, 3:05 AM CDT for Cheyenne County, Kansas; Yuma County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2016, 3:05 AM CDT (08:05 UTC)
Expired
Jul 28, 2016, 3:45 AM CDT
In force
40 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
80.0 mph

Counties Yuma County, CO, Cheyenne County, KS

The radar

The Goodland radar (KGLD), 61 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 8.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
3204 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

215 
WUUS53 KGLD 280805
SVRGLD
COC125-KSC023-280845-
/O.NEW.KGLD.SV.W.0433.160728T0805Z-160728T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
205 AM MDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
  WESTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 245 AM MDT/345 AM CDT/

* AT 205 AM MDT/305 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 6 MILES NORTH OF HAIGLER TO 5 MILES SOUTH OF
  WRAY...MOVING SOUTH AT 55 MPH.

  THESE ARE VERY DANGEROUS STORMS. 

  HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  ST. FRANCIS...BONNY RESERVOIR...VERNON...IDALIA...WHEELER...BEECHER
  ISLAND AND HALE.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 207 AND 210...AND
BETWEEN MILE MARKERS 212 AND 234.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4000 10178 3957 10155 3957 10234 3981 10247
      3991 10249 4000 10204
TIME...MOT...LOC 0805Z 337DEG 48KT 4010 10198 4001 10227 

HAIL...0.88IN
WIND...80MPH
 
$$

JRM
2 follow-up statements
013 
WWUS53 KGLD 280811
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
211 AM MDT THU JUL 28 2016

COC125-KSC023-280845-
/O.CON.KGLD.SV.W.0433.000000T0000Z-160728T0845Z/
YUMA CO-CHEYENNE KS-
211 AM MDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM
MDT/345 AM CDT/ FOR SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO
AND WESTERN CHEYENNE COUNTIES IN NORTHWESTERN KANSAS...

AT 210 AM MDT/310 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF HAIGLER TO 10 MILES SOUTH OF
ECKLEY...MOVING SOUTH AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ST. FRANCIS...BONNY RESERVOIR...VERNON...IDALIA...WHEELER...
BEECHER ISLAND AND HALE.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 207 AND 210...AND
BETWEEN MILE MARKERS 212 AND 234.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHEASTERN YUMA COUNTY. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4000 10178 3957 10155 3957 10234 3981 10247
      3991 10249 4000 10204
TIME...MOT...LOC 0810Z 338DEG 47KT 4008 10198 3996 10244 

HAIL...0.88IN
WIND...70MPH
 
$$

JRM
774 
WWUS53 KGLD 280821
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
221 AM MDT THU JUL 28 2016

COC125-KSC023-280845-
/O.CON.KGLD.SV.W.0433.000000T0000Z-160728T0845Z/
YUMA CO-CHEYENNE KS-
221 AM MDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM
MDT/345 AM CDT/ FOR SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO
AND WESTERN CHEYENNE COUNTIES IN NORTHWESTERN KANSAS...

AT 220 AM MDT/320 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR HAIGLER TO 17 MILES SOUTHWEST OF WRAY...
MOVING SOUTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ST. FRANCIS...BONNY RESERVOIR...VERNON...IDALIA...WHEELER...
BEECHER ISLAND AND HALE.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 207 AND 210...AND
BETWEEN MILE MARKERS 212 AND 234.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
 
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4000 10178 3957 10155 3957 10234 3981 10247
      3991 10249 4000 10204
TIME...MOT...LOC 0820Z 337DEG 48KT 3997 10192 3985 10238 

HAIL...0.88IN
WIND...60MPH
 
$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 12:25 AM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 28, 12:25 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1125 PM MDT WED JUL 27 2016

.UPDATE...
Issued at 554 PM MDT Wed Jul 27 2016

Difficult forecast for tonight as near term models...especially
CAM's are far too aggressive as with respect to convective
initiation as convective coverage has been very isolated. Seeing
some attempts at towering cu along old outflow...but so far it
does not appear that thunderstorm development will occur in the
immediate near term. A few impressive storms in southeast Wyoming
in advance of weak h5 trough. Not confident to remove thunder
chances from the evening...but have dialed back coverage through
3z quite a bit.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 147 PM MDT Wed Jul 27 2016

The short term forecast focus will be on the possibility of
thunderstorms across the central high plains region from late this
afternoon through tonight and again Thursday afternoon into Thursday
night.

The Central High Plains region remains under an increasingly
northwest flow aloft with the upper level high pressure area over
the southern Great Basin region and a trough over the Mississippi
valley region deepening in response to a series of short wave trough
moving through the upper flow into the central plains.  These waves
will continue to track through the forecast area both this evening
and again on Thursday afternoon and evening.  This is favorable
timing for thunderstorm enhancement this evening and tomorrow
afternoon.  While the possibility for isolated severe thunderstorms
exists this evening, there is a stronger possibility of severe
storms on Thursday as there will be better moisture and shear
available for storms to work with. Supercell thunderstorms are
possible late in the day, likely continuing into Thursday night.

.LONG TERM...(Thursday night through Wednesday)
Issued at 147 PM MDT Wed Jul 27 2016

The extended period will start with a ridge in the western CONUS and
a trough in the eastern CONUS. This will bring an upper level
northwest flow over the CWA Thursday evening through late Friday
night/early Saturday morning. Come Saturday, the trough will begin
to push east and the ridge will move over the CWA.

Thursday night will have the greatest potential for storms across
the region. There is a mid-level shortwave that will move over the
CWA from the late afternoon through the overnight hours which will
help with lift. That, in combination with favorable instabilty
factors of: MUCAPEs 2500-3500 J/kg, effective bulk shear around 55-
65 kts, dew points around 55-65 degrees Fahrenheit and lapse rates
at 7+ C/km; will create a favorable environment for storms to
develop. Large hail and damaging winds are possible where supercells
develop; an isolated tornado or two can not be ruled out.
Based off the current model runs the GFS and NAM differ slightly on
location of the strongest storm potential, yet timing are very
similar. The NAM has the majority of the CWA under a higher
potential for severe storms, whereas the GFS has the severe
potential more in the eastern half of the CWA. This differs slightly
from the 06Z run of the GFS; so time will tell where the strongest
storms will develop.

Friday, another round of storms is possible but does not look as
severe of a threat as Thursday. The trough begins to push further
south and east, so the strongest storm potential looks to be south
and southeast of the CWA. The current NAM model run shows the region
to be dry Friday but the GFS and European have precipitation
potential in the late afternoon into the evening, with the GFS
keeping PoP chances into the overnight hours. Instability factors do
not look impressive, with MUCAPEs only abound 1000-2000 J/kg and
weak lapse rates and effective bulk shear.

Saturday through Wednesday, look to be fairly similar in upper level
pattern and precipitation potential. The region will be impacted by
a ridge but each day, excluding Sunday which is expected to be dry,
mid-level shortwaves move through the general flow and could
potentially help initiate some isolated storms. Moisture from the
Gulf of California and Arizona will potentially make its way up into
the region each afternoon and evening, which will be the main source
of moisture. As the end of the extended period approaches, the GFS
and European start to differ slightly on upper level pattern. The
GFS has the region still impacted by a more amplified ridge with a
trough skimming the northwest states and the European has more of a
zonal flow over the region with the trough skimming the north
central states. Overall, the model differences don't seem to be
making a major impact on the CWA at this time, but will be keeping
an eye on it as the middle of next week approaches.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1122 PM MDT Wed Jul 27 2016

Scattered thunderstorms overnight appear to have moved south of
the terminals for now...but more storms are developing in the
Nebraska panhandle and moving southwest and may impact the area
again before sunrise. There will also be some patch fog developing
around sunrise. For Thursday...thunderstorm chances will continue
to be the main aviation concern. There could be two rounds... one
in the morning and stronger storms in the afternoon. Exact timing
of the impacts is difficult so will carry VCTS during the times
which have the best chances for a thunderstorm. Some severe storms
will be possible in the afternoon with gusty winds and large hail.

&&

.GLD Watches/Warnings/Advisories...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JRM
SHORT TERM...LOCKHART
LONG TERM...CLT
AVIATION...024
Hazardous weather outlook, Jul 27, 11:41 AM CDT, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1041 AM MDT WED JUL 27 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281645-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1041 AM MDT WED JUL 27 2016 /1141 AM CDT WED JUL 27 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON ACROSS
PORTIONS OF SOUTHWEST NEBRASKA. STORMS WILL BECOME SCATTERED AND
INCREASE IN INTENSITY THROUGH THE LATE AFTERNOON AND EVENING
AS THEY SPREAD ACROSS NORTHWEST KANSAS AND NORTHEAST COLORADO.
ISOLATED STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS AS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA BY THURSDAY
AFTERNOON AND WILL BECOME NUMEROUS THROUGH THE EVENING AND
OVERNIGHT HOURS. MANY OF THESE STORMS MAY BECOME SEVERE WITH LARGE
HAIL...DAMAGING WINDS...AND EVEN A FEW TORNADOES POSSIBLE.
LOCALIZED HEAVY RAINFALL IS ALSO A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 28, 1:58 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1258 AM MDT THU JUL 28 2016

COZ090-NEZ079-280800-
YUMA COUNTY CO-DUNDY NE-
1258 AM MDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YUMA AND
NORTHWESTERN DUNDY COUNTIES UNTIL 200 AM MDT...

AT 1257 AM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 4 MILES NORTH OF AMHERST TO NEAR FLEMING.
MOVEMENT WAS SOUTH AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALVIN...WAUNETA AND CLARKVILLE.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 256 AND 269.

LAT...LON 4044 10205 4035 10205 4035 10187 4031 10185
      4020 10253 4044 10267
TIME...MOT...LOC 0657Z 347DEG 32KT 4074 10214 4067 10280

JN
Special weather statement, Jul 28, 2:02 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
202 AM CDT THU JUL 28 2016

KSZ016-280715-
GRAHAM KS-
202 AM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM COUNTY UNTIL
215 AM CDT...

AT 202 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF BOGUE...OR 10 MILES SOUTHEAST OF HILL CITY...MOVING
SOUTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HILL CITY...BOGUE AND NICODEMUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3913 9987 3937 9990 3939 9960 3913 9961
TIME...MOT...LOC 0702Z 342DEG 20KT 3927 9970

JRM
Special weather statement, Jul 28, 2:29 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
229 AM CDT THU JUL 28 2016

KSZ002-280745-
RAWLINS KS-
229 AM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAWLINS COUNTY UNTIL
245 AM CDT...

AT 229 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCDONALD...OR 13 MILES WEST OF ATWOOD...MOVING SOUTH AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MCDONALD AND BEARDSLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3974 10107 3973 10140 3978 10141 3991 10141
      3992 10122
TIME...MOT...LOC 0729Z 342DEG 20KT 3979 10130

JRM
Special weather statement, Jul 28, 2:40 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
140 AM MDT THU JUL 28 2016

KSZ001-NEZ079-280800-
CHEYENNE KS-DUNDY NE-
140 AM MDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE COUNTY IN
NORTHWESTERN KANSAS AND SOUTHEASTERN DUNDY COUNTIES IN SOUTHWESTERN
NEBRASKA UNTIL 200 AM MDT/300 AM CDT/...

AT 140 AM MDT/240 AM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF BENKELMAN...MOVING SOUTH AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BENKELMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4006 10165 4007 10143 3991 10142 3991 10161
TIME...MOT...LOC 0740Z 342DEG 20KT 3997 10152

JRM
Special weather statement, Jul 28, 2:44 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
144 AM MDT THU JUL 28 2016

COZ090-NEZ079-280800-
YUMA COUNTY CO-DUNDY NE-
144 AM MDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YUMA AND
NORTHWESTERN DUNDY COUNTIES UNTIL 200 AM MDT...

AT 144 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES NORTH OF WRAY...MOVING SOUTH AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ECKLEY...ALVIN...WAUNETA AND CLARKVILLE.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 247 AND 269.

LAT...LON 4044 10205 4035 10205 4035 10185 4024 10178
      4004 10248 4042 10269 4044 10257
TIME...MOT...LOC 0744Z 342DEG 20KT 4033 10220

JRM
Special weather statement, Jul 28, 2:53 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
253 AM CDT THU JUL 28 2016

KSZ002-280815-
RAWLINS KS-
253 AM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAWLINS COUNTY UNTIL
315 AM CDT...

AT 252 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF ATWOOD...MOVING SOUTHEAST AT 40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEARDSLEY AND BLAKEMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3980 10129 3984 10110 3958 10081 3959 10130
TIME...MOT...LOC 0752Z 320DEG 33KT 3973 10114

JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:39 PM CDTSpecial Weather StatementGLDRawlins36 min
Jul 27, 10:08 PM CDTSpecial Weather StatementGLDCheyenne22 min
Jul 27, 10:20 PM CDTSevere Thunderstorm WarningGLDCheyenne40 min
Jul 27, 10:21 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins, Sherman, Thomas39 min
Jul 27, 10:27 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman22 min
Jul 27, 10:42 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins, Sherman, Thomas48 min
Jul 27, 10:58 PM CDTTornado WarningGLDSherman17 min
Jul 27, 10:59 PM CDTSevere Thunderstorm WarningGLDSherman46 min
Jul 27, 11:06 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman24 min
Jul 27, 11:10 PM CDTSevere Thunderstorm WarningGLDSherman, Thomas22 min
Jul 27, 11:21 PM CDTSevere Thunderstorm WarningGLDSherman, Thomas39 min
Jul 27, 11:29 PM CDTSevere Thunderstorm WarningGLDSherman31 min
Jul 27, 11:36 PM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas, Wallace39 min
Jul 27, 11:40 PM CDTSpecial Weather StatementGLDSheridan20 min
Jul 27, 11:41 PM CDTSpecial Weather StatementGLDRawlins19 min
Jul 27, 11:46 PM CDTSevere Thunderstorm WarningGLDSheridan, Thomas14 min
Jul 27, 11:48 PM CDTSevere Thunderstorm WarningGLDRawlins27 min
Jul 27, 11:52 PM CDTSevere Thunderstorm WarningGLDSherman, Wallace38 min
Jul 27, 11:56 PM CDTSevere Thunderstorm WarningGLDWallace49 min
Jul 27, 11:57 PM CDTSevere Thunderstorm WarningGLDDecatur, Sheridan, Thomas33 min
Jul 28, 12:00 AM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins23 min
Jul 28, 12:01 AM CDTTornado WarningGLDWallace29 min
Jul 28, 12:09 AM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Wallace20 min
Jul 28, 12:19 AM CDTSevere Thunderstorm WarningGLDRawlins, Thomas29 min
Jul 28, 12:22 AM CDTTornado WarningGLDWallace10 min
Jul 28, 12:25 AM CDTSevere Thunderstorm WarningGLDGove, Logan50 min
Jul 28, 12:28 AM CDTSevere Thunderstorm WarningGLDGreeley, Wallace23 min
Jul 28, 12:29 AM CDTSevere Thunderstorm WarningGLDSheridan31 min
Jul 28, 12:30 AM CDTSpecial Weather StatementGLDDecatur15 min
Jul 28, 12:34 AM CDTFlash Flood WarningGLDWallace2 hr
Jul 28, 12:46 AM CDTSevere Thunderstorm WarningGLDGreeley, Wallace, Wichita25 min
Jul 28, 12:57 AM CDTSevere Thunderstorm WarningGLDGreeley, Wichita25 min
Jul 28, 12:59 AM CDTFlash Flood WarningGLDSheridan3 hr
Jul 28, 1:01 AM CDTSpecial Weather StatementGLDSheridan14 min
Jul 28, 1:10 AM CDTSevere Thunderstorm WarningGLDSheridan16 min
Jul 28, 1:10 AM CDTTornado WarningGLDGreeley, Wichita8 min
Jul 28, 1:12 AM CDTSpecial Weather StatementGLDRawlins18 min
Jul 28, 1:14 AM CDTSpecial Weather StatementGLDWichita46 min
Jul 28, 1:17 AM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins28 min
Jul 28, 1:20 AM CDTSevere Thunderstorm WarningGLDGreeley, Wichita25 min
Jul 28, 1:33 AM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas20 min
Jul 28, 1:39 AM CDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton, Sheridan22 min
Jul 28, 1:45 AM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins9 min
Jul 28, 2:02 AM CDTSpecial Weather StatementGLDGraham13 min
Jul 28, 2:29 AM CDTSpecial Weather StatementGLDRawlins16 min
Jul 28, 2:53 AM CDTSpecial Weather StatementGLDRawlins22 min
Jul 28, 3:43 AM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman47 min
Jul 28, 4:23 AM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas, Wallace52 min
Jul 28, 5:35 AM CDTSpecial Weather StatementGLDSherman25 min
Jul 28, 10:33 AM CDTSpecial Weather StatementGLDSherman, Thomas42 min
Jul 28, 11:17 AM CDTSpecial Weather StatementGLDLogan, Wallace43 min
Jul 28, 11:20 AM CDTSpecial Weather StatementGLDCheyenne40 min
Jul 28, 11:56 AM CDTSpecial Weather StatementGLDWichita34 min
Jul 28, 12:00 PM CDTSpecial Weather StatementGLDRawlins30 min
Jul 28, 2:21 PM CDTSpecial Weather StatementGLDRawlins39 min
Jul 28, 3:01 PM CDTSpecial Weather StatementGLDDecatur, Norton, Rawlins44 min
Jul 28, 3:09 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins51 min
Jul 28, 3:27 PM CDTSevere Thunderstorm WarningGLDNorton33 min
Jul 28, 3:51 PM CDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton39 min
Jul 27, 8:11 PM CDTSpecial Weather StatementGLDYuma49 min
Jul 27, 9:12 PM CDTSpecial Weather StatementGLDYuma48 min
Jul 27, 9:28 PM CDTSpecial Weather StatementGLDKit Carson47 min
Jul 27, 9:43 PM CDTSevere Thunderstorm WarningGLDYuma26 min
Jul 27, 9:58 PM CDTSpecial Weather StatementGLDKit Carson32 min
Jul 27, 10:17 PM CDTSpecial Weather StatementGLDKit Carson13 min
Jul 27, 10:19 PM CDTSevere Thunderstorm WarningGLDKit Carson28 min
Jul 28, 1:58 AM CDTSpecial Weather StatementGLDPhillips62 min
Jul 28, 2:44 AM CDTSpecial Weather StatementGLDYuma16 min
Jul 28, 2:48 AM CDTSevere Thunderstorm WarningGLDYuma42 min
Jul 28, 10:18 AM CDTSpecial Weather StatementGLDYuma42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.